Alert archive / Louisiana / River Flood Warnings in 2007
River Flood Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Nov 25, 2007, 9:12 AM CST for Calcasieu Parish, Louisiana. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2007, 9:12 AM CST (15:12 UTC)
- Expired
- Nov 26, 2007, 10:10 AM CST
- In force
- 25 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 251512 FLWLCH BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 912 AM CST SUN NOV 25 2007 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-260512- /O.NEW.KLCH.FL.W.0019.071125T1512Z-071127T0600Z/ /OTBL1.1.ER.071125T1400Z.071125T1800Z.071126T0600Z.NO/ 912 AM CST SUN NOV 25 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SUNDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-260512- /O.NEW.KLCH.FL.W.0020.071126T0000Z-071126T1200Z/ /LCHL1.1.ER.071126T0000Z.071126T0000Z.071126T0000Z.NO/ 912 AM CST SUN NOV 25 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * FROM THIS EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 3.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. THE CURRENT STATUS OF THE CALCASIEU SALTWATER BARRIER IS OPEN. FOR MORE INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS WEBSITE AT HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23. $$
2 follow-up statements
000 WGUS84 KLCH 260146 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 746 PM CST SUN NOV 25 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-261546- /O.EXT.KLCH.FL.W.0019.000000T0000Z-071127T1000Z/ /OTBL1.1.ER.071125T1400Z.071125T2330Z.071126T1000Z.NO/ 746 PM CST SUN NOV 25 2007 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 PM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * AT STAGES NEAR 4.0 FEET, MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-260216- /O.CAN.KLCH.FL.W.0020.000000T0000Z-071126T1200Z/ /LCHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 746 PM CST SUN NOV 25 2007 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * AT 7:00 PM SUNDAY THE STAGE WAS 3.2 FEET. * FLOOD STAGE IS 4.0 FEET. $$
000 WGUS84 KLCH 261610 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1010 AM CST MON NOV 26 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-261640- /O.CAN.KLCH.FL.W.0019.000000T0000Z-071127T1000Z/ /OTBL1.1.ER.071125T1400Z.071125T2330Z.071126T0616Z.NO/ 1010 AM CST MON NOV 26 2007 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 8:00 AM MONDAY THE STAGE WAS 3.6 FEET. * FELL BELOW FLOOD STAGE AT 12:16 AM MONDAY. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.4 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 25, 3:55 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Nov 25, 3:55 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 AM CST SUN NOV 25 2007
.DISCUSSION...SFC ANALYSIS SHOWS AN AREA OF LOW PRESSURE OFF THE
MIDDLE TEXAS COAST WITH A TROF EXTENDING UP THE SABINE RIVER AND A
WARM FRONT STRETCHING ACROSS THE NWRN GULF. WATER VAPOR IMAGERY
AND 00Z U/A ANALYSIS SHOW TROFFING EXTENDING FROM THE NRN PLAINS
TO A CUTOFF LOW APPROACHING THE BIG BEND REGION OF TEXAS.
CONVECTION DEVELOPING ATTM OVER THE COASTAL WATERS NEAR THE LOW AS
WELL AS JUST TO THE WEST OF THE FORECAST AREA IN WAA REGIME...THIS
ACTIVITY WILL CONTINUE TO PUSH NWD DURING THE REMAINDER OF THE
NIGHT. ONE VERY IMPRESSIVE SMALL-SCALE SUPERCELL NOTED OVER THE
COASTAL WATERS A FEW HOURS AGO OTHERWISE ACTIVITY HAS BEEN BEHAVED
SO FAR TONIGHT.
GOING GRIDS/ZONES HANDLING DEVELOPING SITUATION WELL SO CHANGES
MADE THIS MORNING WERE FAIRLY MINOR IN THE SHORT-TERM. CONVECTION
OVER THE COASTAL WATERS WILL GRADUALLY MOVE NWD AND ASHORE BY
SUNRISE...ESPECIALLY OVER THE SWRN ZONES. MEANWHILE THE SFC LOW
WILL CONTINUE TO MOVE N TOWARD THE COAST. 00Z MODELS CONTINUE TO
HAVE DIFFERENCES IN WHERE THE LOW MOVES ASHORE WITH THE GFS STILL
CLINGING TO A MORE EWD SOLUTION NEAR THE CAMERON/VERMILION LINE
WHILE THE NAM STILL HOLDS IT CLOSER TO SABINE PASS OR THE CITY OF
CAMERON. BASED ON LATEST SFC ANALYSES PREFER THE NAM SOLUTION
ATTM. THIS UNFORTUNATELY KEEPS A GREAT DEAL OF THE FORECAST AREA
IN THE WARM SECTOR TODAY WITH DEWPOINTS RISING TO AROUND 70 OVER
ACADIANA LATER THIS MORNING. FORECAST SOUNDINGS SHOW HELICITY
VALUES IN THE 300-400 RANGE AS GOOD LO-LVL JETTING IS TAKING PLACE
THIS MORNING AHEAD OF THE LOW. MAIN QUESTION MARK TODAY IS
INSTABILITY AS CLOUD COVER WILL INHIBIT INSOLATION AND KEEP TEMPS
DOWN SOMEWHAT. HOWEVER ENOUGH WARMING WILL ACCOMPANY THE WARM
FRONT TO OVERCOME THIS SO WILL MAINTAIN SEVERE WORDING IN THE
GRIDS/ZONES.
OTHER ISSUE IS THE FLOOD WATCH WHICH WAS ISSUED YESTERDAY. SOME
PORTIONS OF THE FORECAST AREA RECEIVED 3 TO 5 INCHES OF RAIN WITH
THE FIRST BATCH OF PRECIP YESTERDAY. MUCH OF THE AREA GOT AN INCH
OR SO. QPF VALUES TODAY AVERAGE 2 TO 3 INCHES WHILE THE ERN ZONES
LOOK TO GET UPWARDS OF ANOTHER INCH THIS EVENING AS THE COLD FRONT
ACCOMPANYING THE LOW PULLS ACROSS THE AREA. THESE ARE AVERAGE
RATES AND SOME LOCALLY HEAVY RAINS COULD PRODUCE AMOUNTS SIMILAR...
IF NOT MORE...TO YESTERDAY. THEREFORE HAVE NO PROBLEM CONTINUING
THE WATCH. THOUGHT ABOUT EXPANDING IT NWWD TO INCLUDE THE LAKES
REGION OF INTERIOR SE TX BUT QPF THERE IS THE LOWEST OF THE ENTIRE
FORECAST AREA SO FEEL ATTM THAT I CAN LEAVE THEM OUT. WILL
CONTINUE TO MONITOR THOUGH AS ONGOING CONVECTION JUST TO THEIR
WEST APPROACHES.
MID/UPR-LVL LOW CONTINUES TO CHUG NE PUSHING SFC LOW WITH IT. FRONT
SWINGS ACROSS THE AREA TONIGHT AND SHUTS OFF THE PRECIP BY MORNING
WITH ONLY A 20 POP KEPT FOR THE LOWER ATCHAFALAYA BASIN ZONES FOR
MONDAY MORNING. ZONAL FLOW AND SFC HIGH PRESSURE TAKE OVER FOR THE
EARLY PART OF THE WEEK. AS MENTIONED BY HGX SOME DIFFERENCES HAVE
CREPT INTO THE MODELS PERTAINING TO A MID-WEEK FRONTAL PASSAGE.
WILL ALLOW THE CURRENT THINKING ALONG THE LINES OF THE GFS RIDE
AND LET LATER SHIFTS HAMMER OUT THE DETAILS OF THIS FEATURE.
&&
.AVIATION...VERITABLE SHMORGASBORG OF AVIATION CONCERNS TODAY...
STARTING OUT WITH LOW CIGS AND MIST/DRIZZLE RESULTING IN LIFR AT
KBPT AND KLCH. CONDITIONS MAY IMPROVE TO IFR BY EARLY
EVENING...BUT LIFR WILL BE THE RULE FOR MUCH OF THE DAY. KAEX-
KLFT-KARA CIGS CURRENTLY AT THE LOWER END OF MVFR...AND SHOULD
LOWER INTO IFR PRIOR TO 12Z. ALSO EXPECTING NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY. ACTIVITY ALREADY UNDERWAY
OVER EASTERN TEXAS...WILL SPREAD EAST INTO WESTERN AND THEN
CENTRAL LOUISIANA BY THIS AFTERNOON...WITH THE POTENTIAL FOR SVR
THUNDERSTORMS AFFECTING THE LOUISIANA TERMINALS. MAIN SEVERE
THREATS WILL BE DAMAGING WINDS AND TORNADOES.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 67 47 62 41 / 100 70 0 0
KBPT 63 45 60 41 / 100 50 0 0
KAEX 59 46 57 39 / 100 90 10 0
KLFT 70 49 61 41 / 100 90 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
&&
25Hazardous weather outlook, Nov 25, 4:27 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 427 AM CST SUN NOV 25 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 427 AM CST SUN NOV 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE REGION THROUGH THIS MORNING AND LINGER THROUGH THE AFTERNOON HOURS AS AN AREA OF LOW PRESSURE MOVES NORTH FROM THE GULF AND ACROSS THE FORECAST AREA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON AS RAINFALL AMOUNTS WILL AVERAGE 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SEVERE STORMS WILL ALSO BE POSSIBLE AS ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE LOW WILL PULL A COLD FRONT ACROSS THE AREA THIS EVENING WHICH WILL BRING AN END TO THE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY WEATHER IS ON TAP FOR THE EARLY PART OF THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE REGION. ANOTHER COLD FRONT IS FORECAST TO CROSS THE AREA WEDNESDAY NIGHT WITH SCATTERED SHOWERS EXPECTED TO ACCOMPANY IT. ANOTHER STORM SYSTEM ALOFT WILL APPROACH THE REGION LATE IN THE WEEK WHICH COULD LEAD TO ADDITIONAL SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 12:50 AM CST | Special Marine Warning | LCH | 115 min | |
| Nov 25, 4:32 AM CST | Special Marine Warning | LCH | 58 min | |
| Nov 25, 5:31 AM CST | Special Marine Warning | LCH | 59 min | |
| Nov 25, 6:34 AM CST | Special Marine Warning | LCH | 56 min | |
| Nov 25, 7:29 AM CST | Special Marine Warning | LCH | 2 hr | |
| Nov 25, 7:31 AM CST | Special Marine Warning | LCH | 119 min | |
| Nov 25, 9:03 AM CST | Special Marine Warning | LCH | 57 min | |
| Nov 25, 9:12 AM CST | River Flood Warning | LCH | Calcasieu | 11 hr |
| Nov 25, 9:39 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 36 min |
| Nov 25, 9:46 AM CST | Special Marine Warning | LCH | 59 min | |
| Nov 25, 10:20 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 40 min |
| Nov 25, 12:20 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 25 min |
| Nov 25, 1:12 PM CST | Special Marine Warning | LCH | 63 min | |
| Nov 25, 1:33 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 42 min |
Nearby
River Flood Warnings in Louisiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.